Alert archive / Texas / Wind Advisories in 2016
Wind Advisory 1, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Feb 23, 2016, 3:58 AM CST for 24 counties in Texas. It took effect at Feb 23, 2016, 12:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2016, 3:58 AM CST (09:58 UTC)
- In effect from
- Feb 23, 2016, 12:00 PM CST
- Expired
- Feb 23, 2016, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS San Angelo, TX
All 24 counties
Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -289 J/kg
- Mixed-layer LCL
- 1128 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
240 WWUS74 KSJT 230958 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 358 AM CST TUE FEB 23 2016 ...WIND ADVISORY IN EFFECT TODAY FROM 12 PM UNTIL 6 PM... .STRONG NORTH TO NORTHWEST WINDS WILL DEVELOP THIS AFTERNOON BEHIND A DEPARTING AREA OF LOW PRESSURE. SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH ARE EXPECTED THIS AFTERNOON. TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-240000- /O.NEW.KSJT.WI.Y.0001.160223T1800Z-160224T0000Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA... HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN... ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN... BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON 358 AM CST TUE FEB 23 2016 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. * TIMING...12 PM UNTIL 6 PM * WINDS...SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH AT TIMES. * IMPACTS...STRONG NORTH TO NORTHWEST WINDS MAY CAUSE DANGEROUS DRIVING CONDITIONS...ESPECIALLY ON ROADWAYS THAT RUN EAST AND WEST. THESE ROADWAYS INCLUDE INTERSTATE 10 AND INTERSTATE 20...AS WELL AS HIGHWAY 87...HIGHWAY 67...HIGHWAY 380...AND HIGHWAY 180. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Feb 22, 11:46 PM CST, 4 hours 12 minutes earlier.
Area forecast discussion, Feb 22, 11:46 PM CST, 4 hours 12 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 1146 PM CST MON FEB 22 2016 .AVIATION... /06Z TAFS/ Look for improving conditions, during the next 12 hours. As an upper-level disturbance continues to move east, IFR to MVFR conditions will slowly improve. By early afternoon, showers and thunderstorms will be east, and VFR conditions will again dominate. A cold front will produce gusty winds from the north tomorrow. && .PREV DISCUSSION... /issued 514 PM CST MON FEB 22 2016/ AVIATION... /00Z TAFS/ Look for challenging flight weather for much of the next 24 hours. Another cold front will push south across West Central Texas tonight and bring gusty winds from the north. In addition, IFR to MVFR ceilings will develop tonight. Thunderstorms, some possibly with large hail, are also possible tonight, especially south of our Interstate 20 corridor. For tomorrow, expect winds from the north, with gusts in the 20 to 30 knots range. PREV DISCUSSION... /issued 342 PM CST MON FEB 22 2016/ SHORT TERM... (Tonight and Tuesday) .There is a slight risk of severe storms tonight, with strong north winds Tuesday... An upper trough will move into West Texas tonight, closing off it moves east across North Texas Tuesday. Enough instability will be present for a few severe thunderstorms overnight, mainly south of the I-20 corridor. The best instability is along and south of Big Lake, to San Angelo, to Brady, to Mason line, where SPC has outlooked a slight risk of severe storms. There is certainly no shortage of shear with 0-6Km bulk shears in the 50 to 65 KT range. The GFS model most unstable CAPES tonight are mainly in the 300 to 700 J/KG range south of I-20, with highest values up to 1100 J/KG in Crockett county. The severe potential will likely continue until 3 or 4 AM in the morning. Tuesday, showers with isolated thunderstorms will continue in the Big Country, as moisture wraps around the upper low as it heads east across North Texas. Scattered showers farther south will become isolated by midday. With weak instability, however, storms will not be severe. The main impact Tuesday will be strong northwest to north winds as a strong surface low developing in Central Texas moves east. Winds will increase into the 20 to 30 mph range midday, and could be on the higher end of that range in the mid/late afternoon. With strong cold advection and cloudy skies, went towards the cooler GFS MOS guidance for highs Tuesday. 04 LONG TERM... (Tuesday night through Monday) The upper-level trough will continue to pull off to the east Tuesday night. Dry air will advect into the area as gusty north winds continue throughout the evening. Wrap-around precipitation will be possible across portions of the Big Country through midnight, mainly to the north and east of Abilene. Point soundings remain well above freezing through the lowest 3000 ft, keeping the risk for wintry precipitation at a minimum. Wind speeds will diminish to 10-15 mph after midnight, with cloud cover rapidly decreasing. Northwest winds early Wednesday, will back more from the west at 10-15 mph on Wednesday. This added downslope component, combined with full insolation, will allow temperatures to top 60 degrees across much of the CWA. Dry air will remain in place throughout the overnight hours and with the boundary layer becoming strongly decoupled, we anticipate good radiational cooling conditions overnight. Low temperatures will be near freezing across most of the area Thursday morning. In fact, some areas may fall into the upper 20s around sunrise. Northwesterly flow aloft will bring another shortwave trough across the Plains on Thursday. This will result in a weak cold front moving south into west central TX. It will have little affect on temperatures, with highs expected to remain in the 60s. The surface anticyclone will move east of the area on Thursday, with southerly winds resuming. This will result in a warming trend Friday into the weekend, with forecast highs in the 70s and lows warming into the 40s. The next reasonable chance for rain across the CWA looks to be late in the weekend. A potent shortwave trough will dive southeast across the Plains, driving another cold front through the region. The 12z model runs move the front across the area Sunday night, but are rather bleak on rain chances. The majority of the QPF is east of the CWA, along the frontal zone from north TX to the Great Lakes. PoPs were trimmed back to only include the northeast 1/3 of the forecast area. Johnson && .PRELIMINARY POINT TEMPS/POPS... Abilene 43 47 36 60 / 100 80 10 0 San Angelo 46 49 36 62 / 90 20 5 0 Junction 51 55 36 61 / 90 20 5 0 && .SJT Watches/Warnings/Advisories... None. &&
Hazardous weather outlook, Feb 22, 2:06 PM CST, 13 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 206 PM CST MON FEB 22 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-232015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 206 PM CST MON FEB 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT...ALONG AND SOUTH OF BIG LAKE...SAN ANGELO...BRADY...MASON LINE. THE MAIN THREAT WILL BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG NORTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL AFFECT WEST CENTRAL TEXAS TUESDAY...FROM LATE MORNING INTO EARLY EVENING. LAKE WATERS WILL BECOME CHOPPY AND DANGEROUS. A LIGHT FREEZE IS POSSIBLE THURSDAY MORNING ACROSS MUCH OF WEST CENTRAL TEXAS, PARTICULARLY IN LOW LYING AND VALLEY AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
In the hours before
Special weather statement, Feb 22, 11:03 PM CST, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1103 PM CST MON FEB 22 2016 TXZ077-078-230545- SCHLEICHER TX-SUTTON TX- 1103 PM CST MON FEB 22 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SUTTON AND SOUTHEASTERN SCHLEICHER COUNTIES UNTIL 1145 PM CST... AT 1102 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER SONORA...MOVING EAST AT 40 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... SONORA AROUND 1105 PM CST. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE THE INTERSECTION OF RANCH ROAD 2596 AND RANCH ROAD 864...I-10 NEAR THE SUTTON-KIMBLE COUNTY LINE AND THE INTERSECTION OF I-10 AND RANCH ROAD 1989. LAT...LON 3050 10078 3073 10076 3080 10012 3037 10012 TIME...MOT...LOC 0502Z 278DEG 36KT 3059 10068 MC
Special weather statement, Feb 22, 11:47 PM CST, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1147 PM CST MON FEB 22 2016
TXZ078-169-230630-
KIMBLE TX-SUTTON TX-
1147 PM CST MON FEB 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SUTTON AND SOUTHERN
KIMBLE COUNTIES UNTIL 1230 AM CST...
AT 1146 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR ROOSEVELT...OR 19 MILES WEST OF JUNCTION...MOVING EAST AT 50
MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
TELEGRAPH AROUND 1200 AM CST.
SEGOVIA AROUND 1210 AM CST.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE I-10 NEAR THE SUTTON-
KIMBLE COUNTY LINE...SOUTH LLANO RIVER STATE PARK...
THE INTERSECTION OF I-10 AND U.S 83...I-10 NEAR THE KIMBLE-
KERR COUNTY LINE...THE INTERSECTION OF I-10 AND U.S 290...US-
83 NEAR THE KERR-KIMBLE COUNTY LINE AND US-377 NEAR THE KIMBLE-
EDWARDS COUNTY LINE.
LAT...LON 3029 10052 3058 10040 3046 9947 3048 9931
3029 9931
TIME...MOT...LOC 0546Z 277DEG 51KT 3040 10009
MCSpecial weather statement, Feb 22, 11:54 PM CST, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1154 PM CST MON FEB 22 2016
TXZ064-065-071-072-230645-
STERLING TX-COKE TX-TOM GREEN TX-IRION TX-
1154 PM CST MON FEB 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COKE...NORTHWESTERN
SCHLEICHER...STERLING...WESTERN TOM GREEN...IRION AND NORTHEASTERN
CROCKETT COUNTIES UNTIL 1245 AM CST...
AT 1153 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES SOUTHEAST OF BIG
SPRING COUNTRY CLUB TO 18 MILES NORTH OF BARNHART TO 15 MILES SOUTH
OF BIG LAKE...AND MOVING EAST AT 55 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
ARDEN AROUND 1220 AM CST.
SILVER AND TANKERSLEY AROUND 1225 AM CST.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE THE INTERSECTION OF
HIGHWAY 158 AND RANCH ROAD 2059...US-67 NEAR THE IRION-
TOM GREEN COUNTY LINE AND US-87 NEAR THE COKE-TOM GREEN COUNTY LINE.
LAT...LON 3136 10127 3209 10126 3208 10063 3108 10062
3108 10126
TIME...MOT...LOC 0553Z 263DEG 48KT 3207 10122 3139 10116 3097 10144
MCSpecial weather statement, Feb 23, 12:00 AM CST, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1200 AM CST TUE FEB 23 2016
TXZ154-168>170-230630-
MCCULLOCH TX-KIMBLE TX-MASON TX-MENARD TX-
1200 AM CST TUE FEB 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR MENARD...WESTERN MASON...
NORTHEASTERN KIMBLE...SOUTHERN CONCHO AND SOUTHWESTERN MCCULLOCH
COUNTIES UNTIL 1230 AM CST...
AT 1200 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF EDEN
TO 7 MILES WEST OF JUNCTION...AND MOVING EAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
JUNCTION AROUND 1210 AM CST.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE US-
190 NEAR THE MENARD-MCCULLOCH COUNTY LINE...THE INTERSECTION OF US-
377 AND RANCH ROAD 1222...THE INTERSECTION OF US-
377 AND RANCH ROAD 385...ERNA...THE INTERSECTION OF US-
83 AND RANCH ROAD 1773...
THE INTERSECTION OF RANCH ROAD 1773 AND RANCH ROAD 1221...
THE INTERSECTION OF US-83 AND HIGHWAY 29...
THE INTERSECTION OF HIGHWAY 29 AND RANCH ROAD 1222...US-
83 NEAR THE KIMBLE-
MENARD COUNTY LINE AND THE INTERSECTION OF RANCH ROAD 385 AND RANCH
ROAD 1871.
LAT...LON 3051 9992 3109 9988 3108 9960 3109 9960
3110 9925 3050 9930 3044 9947
TIME...MOT...LOC 0600Z 271DEG 39KT 3110 9977 3047 9989Special weather statement, Feb 23, 12:38 AM CST, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1238 AM CST TUE FEB 23 2016
TXZ054-065-230715-
COKE TX-NOLAN TX-
1238 AM CST TUE FEB 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR COKE AND SOUTHWESTERN NOLAN
COUNTIES UNTIL 115 AM CST...
AT 1238 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF SILVER
TO 8 MILES NORTHEAST OF WATER VALLEY...AND MOVING NORTHEAST AT 55
MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
SPENCE RESERVOIR NEAR PAINT CREEK RECREATION AREA AROUND 1250 AM
CST.
SANCO AROUND 100 AM CST.
BLACKWELL AROUND 110 AM CST.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE THE INTERSECTION OF
HIGHWAY 158 AND RANCH ROAD 2059...OAK CREEK RESERVOIR...
THE INTERSECTION OF US-277 AND HIGHWAY 70...
THE INTERSECTION OF RANCH ROAD 608 AND HIGHWAY 147 AND THE
INTERSECTION OF HIGHWAY 208 AND RANCH ROAD 2662.
LAT...LON 3207 10024 3170 10041 3170 10061 3208 10082
3209 10066 3235 10066 3235 10041
TIME...MOT...LOC 0638Z 214DEG 47KT 3215 10081 3173 10060Special weather statement, Feb 23, 1:11 AM CST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
111 AM CST TUE FEB 23 2016
TXZ054-065-066-127-230745-
COKE TX-RUNNELS TX-NOLAN TX-TAYLOR TX-
111 AM CST TUE FEB 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COKE...WESTERN
TAYLOR...NORTHERN RUNNELS AND NOLAN COUNTIES UNTIL 145 AM CST...
AT 111 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF SILVER TO
7 MILES WEST OF BLACKWELL TO NEAR TENNYSON...AND MOVING NORTHEAST AT
50 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
BLACKWELL AROUND 115 AM CST.
NORTON AND CHAMPION AROUND 120 AM CST.
MARYNEAL AND HYLTON AROUND 125 AM CST.
NOLAN AROUND 130 AM CST.
WINTERS AROUND 135 AM CST.
SWEETWATER AROUND 140 AM CST.
BRADSHAW AROUND 145 AM CST.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE LAKE SWEETWATER...
THE INTERSECTION OF HIGHWAY 70 AND RANCH ROAD 53...WINTERS LITTLE ELM
LAKE...PUMPHREY...DRASCO...OAK CREEK RESERVOIR...CAMP BOOTHE OAKS...
US-277 NEAR THE RUNNELS-NOLAN-TAYLOR COUNTY INTERSECTION...CAMP
BUTMAN AND THE INTERSECTION OF RANCH ROAD 608 AND HIGHWAY 147.
LAT...LON 3235 9995 3190 9978 3186 10013 3213 10036
3224 10066 3235 10066 3252 10042 3252 10013
TIME...MOT...LOC 0711Z 231DEG 45KT 3221 10065 3211 10043 3179 10026The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 8:29 PM CST | Special Weather Statement | SJT | Throckmorton | 46 min |
| Feb 22, 9:13 PM CST | Special Weather Statement | SJT | Crockett | 47 min |
| Feb 22, 9:24 PM CST | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 51 min |
| Feb 22, 10:04 PM CST | Special Weather Statement | SJT | Concho | 41 min |
| Feb 22, 10:11 PM CST | Special Weather Statement | SJT | Sutton | 49 min |
| Feb 22, 10:12 PM CST | Special Weather Statement | SJT | Sutton | 48 min |
| Feb 22, 11:03 PM CST | Special Weather Statement | SJT | Sutton | 42 min |
| Feb 22, 11:47 PM CST | Special Weather Statement | SJT | Kimble | 43 min |
| Feb 22, 11:54 PM CST | Special Weather Statement | SJT | Coke, Irion, Sterling | 51 min |
| Feb 23, 12:00 AM CST | Special Weather Statement | SJT | Menard | 30 min |
| Feb 23, 12:38 AM CST | Special Weather Statement | SJT | Coke, Nolan | 37 min |
| Feb 23, 1:11 AM CST | Special Weather Statement | SJT | Nolan | 34 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.